I am 61 years old have had a stent fitted 14 years ago and recently had a CABGx2. When I had the CABG I hoped to come off the cocktail of drugs that I had been taking for the last 14 years particular statins and beta blockers. (Beta blockers tend to give me side effects so the cardiologist reduced the dose to a level where I had no side effects)
My GP has been struggling to find a beta blocker I can tolerate at a dosage, that has any real effect on my heart rate. I had blamed the beta blockers for the pain in my legs when I exercised, as when I reduced the dose the pain reduced in one leg or so I thought, at this time I was perhaps increasing my exercise regime so perhaps that leg was less constricted.
I had been on statins for over 14 years (attorvastatin) in the last couple of years I have started to get pains in my legs after walking about 1/8 mile (these pains seemed to coincide with my Angina worsening and the consequential, re-introduction of a new beta blocker), (although if I went through a warm up at Cardiac Rehab (after the CABG) these pains did not happen)
4 months ago I started taking vitamin d3 10mcg & k2 75ug per day. This year I have stopped the statins altogether, I had noticed that my walking had improved after starting taking the vitamins. Yesterday I put it to the test, I walked for 3/4 mile until I had a little discomfort in my legs, and even after a mile the pain was nothing like before.
My theory is that the high levels of calcium observed by my cardiologist in my coronary arteries are also present in my other arteries, I hope that by taking the vitamins and stopping the statins then the body can use the vitamin k2 to put the calcium in the right place. Perhaps in time the body will make enough K2 again on its own for me not to need to supplement it.
Unfortunately there is no evidence in humans that K2 supplementation will reverse calcium deposition in humans, and the big pharma are not going to invest in research into something that cannot be patented.